MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Material Integrity Problem (2978); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon failure to deflate occurred.The target lesion was located in the left forearm vessel.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.During the procedure, after the device entered the vessel, it could not dilate.When it was removed from the patient's body, it was noted that the balloon was damaged.The procedure was completed using another of the same device.No complications reported, and patient status was stable.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.Device evaluated by mfr.: the device was returned for an analysis and underwent a visual and tactile examination.A leak test identified a balloon pinhole located approximately 3mm distal of the distal markerband.There were no kinks or damages found on the shaft of the device.No issues were noted on the tip and markerbands.
 
Event or Problem Description
It was reported that balloon failure to deflate occurred.The target lesion was located in the left forearm.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.During the procedure, after the device entered the vessel, it could not dilate.When it was removed from the patient's body, it was noted that the balloon was damaged.The procedure was completed using another of the same device.No complications reported, and patient status was stable.It was further reported that the balloon broke.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19793265
Report Number2124215-2024-44416
Device Sequence Number4197555
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public08714729809722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030498907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/18/2024
07/18/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/25/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight54 KG